• My eyedrops for glaucoma have darkened the skin around my eyes. What can cover or camouflage this?


    Question:

    My eye drops for glaucoma have darkened the skin around my eyes. What can cover or camouflage this? Makeup does not do the trick.


    Answer:

    Unfortunately, darkening of the eyelid skin is a known side effect from one of medicine’s primary classes of agents used to treat glaucoma: the prostaglandin analogues. These medications can also cause growth of the eyelashes and in some cases even cause the eye to appear somewhat sunken or deep in the eye socket. Unfortunately, the only real cure for this condition is to discontinue the medication if it is bothersome and if the cosmetic appearance cannot be improved with various types of makeup to cover the darkening. However, you should discuss this medication side effect with your ophthalmologist and should not discontinue your medication until you have discussed alternative treatments.


    Answered By: